Oklahoma, 2022Drought in Oklahoma, July 1 to 15, 2022
July 1 to 15, 2022 · NWS OUN · 34 events in 34 counties and zones
Hot and dry conditions allowed for drought to rapidly expand during the month of July, encompassing most of the western two thirds of Oklahoma by the end of the month.
Every event with a place to put it; 34 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 34
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot and dry conditions allowed for drought to rapidly expand during the month of July, encompassing most of the western two thirds of Oklahoma by the end of the month.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 30, 9:52 PM CST, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 30, 9:52 PM CST, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1052 PM CDT Thu Jun 30 2022
...New AVIATION...
.SHORT TERM...
(This evening through Friday)
Issued at 150 PM CDT Thu Jun 30 2022
A weak cold front, currently across northwest Kansas/east central
Colorado, will continue to move southward this evening and
overnight. Ahead of the front in Oklahoma, higher dewpoint air
will advect north and west, especially across the eastern two-
thirds of the state. This will naturally result in warmer
overnight low temperatures tonight. The front/surface trough will
be close to far northwest Oklahoma by early Friday but is not
expected to move farther south during the day. Showers and storms
that develop near or along the front are expected to remain north
of Oklahoma through the afternoon hours. Heat index values will
approach 100+ degrees across south central/southeast Oklahoma
Friday afternoon.
&&
.LONG TERM...
(Friday night through next Wednesday)
Issued at 249 PM CDT Thu Jun 30 2022
By Friday night, a stationary front will be closer to northwestern
and northern OK. A few showers and thunderstorms could make it into
these areas but certainly do not expect any widespread
precipitation. Temperatures will continue to climb Saturday under
the subtropical ridge and surface dewpoints will do the same along
and east of I-35. The remnants of a possible tropical cyclone will
continue to lift northward out of the Gulf and into the lower Miss.
river valley region throughout the day. Will continue with some
diurnal SChcs across SE OK as mid level moisture increases there.
SChcs for NW/N OK will also remain in play there near the remnant
front and a glancing mid level shortwave trough entering MO. Some
lingering deeper moisture may keep very low chances present mainly
across SE OK through Sunday.
The main forecast concern will be an increasing heat threat into mid
next week. Triple digit high temperatures are expected area wide
by Tuesday afternoon, as the low level flow begins to veer a bit,
and will continue into at least Thursday. The hottest days right
now appear to be Tue and Wed. Some SChcs will again be possible
across NW/N OK Tuesday night along a surface trough on the NW
fringe of the upper ridge, and again into late Wed night with some
mid level perturbations perhaps aiding in lift.
&&
.AVIATION...
(06Z TAFS)
Issued at 1012 PM CDT Thu Jun 30 2022
VFR conditions will continue. Southeast winds will become south
with moderate gusts after sunrise Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 72 95 72 93 / 0 0 0 0
Hobart OK 73 100 72 98 / 0 0 0 0
Wichita Falls TX 73 99 72 98 / 0 0 0 10
Gage OK 73 99 72 98 / 0 10 10 10
Ponca City OK 70 98 73 96 / 0 0 10 10
Durant OK 71 93 72 91 / 0 0 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
SHORT TERM...06
LONG TERM....03
AVIATION...09
Hazardous weather outlook, Jun 30, 2:40 PM CST, 9 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
340 PM CDT Thu Jun 30 2022
OKZ004>048-050>052-TXZ083>090-012045-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
340 PM CDT Thu Jun 30 2022
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...This Afternoon and Tonight...
No hazardous weather is expected.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
.Thunderstorms...
Thunderstorms will be possible Friday night through Sunday across
northern Oklahoma, with chances also across southeast Oklahoma on
Saturday and Sunday afternoons. Thunderstorm chances return
across northern Oklahoma on Tuesday and Wednesday nights.
.Heat...
Hot weather returns next week with heat indices of 100 to 110
degrees possible Tuesday through Wednesday.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Drought, Alfalfa
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Alfalfa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.731, -98.324 (the zone’s center; the record gives no point)
Drought, Atoka
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Atoka forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Drought, Beckham
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Beckham forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.269, -99.682 (the zone’s center; the record gives no point)
Drought, Blaine
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Blaine forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.875, -98.433 (the zone’s center; the record gives no point)
Drought, Bryan
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Bryan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Drought, Caddo
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Caddo forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.174, -98.375 (the zone’s center; the record gives no point)
Drought, Carter
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Carter forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Drought, Comanche
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Comanche forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.662, -98.472 (the zone’s center; the record gives no point)
Drought, Cotton
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Cotton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.290, -98.372 (the zone’s center; the record gives no point)
Drought, Custer
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Custer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.639, -99.001 (the zone’s center; the record gives no point)
Drought, Dewey
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Dewey forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.988, -99.008 (the zone’s center; the record gives no point)
Drought, Garfield
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Garfield forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Drought, Garvin
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Garvin forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Drought, Grant
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Grant forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Drought, Greer
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Greer forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.936, -99.561 (the zone’s center; the record gives no point)
Drought, Harmon
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Harmon forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.744, -99.846 (the zone’s center; the record gives no point)
Drought, Harper
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Harper forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.789, -99.667 (the zone’s center; the record gives no point)
Drought, Hughes
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Hughes forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Drought, Jackson
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Jackson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.588, -99.415 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Drought, Johnston
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Johnston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Drought, Kingfisher
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Drought, Kiowa
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Kiowa forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.916, -98.981 (the zone’s center; the record gives no point)
Drought, Logan
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Logan forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Drought, Love
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Love forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Drought, Major
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Major forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.312, -98.536 (the zone’s center; the record gives no point)
Drought, Marshall
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Marshall forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Drought, Murray
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Murray forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Drought, Noble
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Noble forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Drought, Stephens
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Stephens forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Drought, Tillman
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Tillman forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 34.373, -98.924 (the zone’s center; the record gives no point)
Drought, Washita
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Washita forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 35.290, -98.992 (the zone’s center; the record gives no point)
Drought, Woods
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Woods forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.767, -98.865 (the zone’s center; the record gives no point)
Drought, Woodward
- When
- July 1, 12:00 AM CST to July 15, 11:59 PM CST
- Where
- Woodward forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 36.423, -99.265 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arizona, July 1 to 5, 202218 deaths · 5 events
- Heat in Arizona, July 1, 20224 deaths · 3 events
- Drought in South Dakota, July 1 to 31, 2022$135 million · 6 events
- Drought in Iowa, July 1 to 31, 2022$30 million · 8 events
- Flooding in South Dakota, July 1 to 31, 20221 death · 3 events
- Drought in Nebraska, July 1 to 31, 2022$7.5 million · 2 events
- Flooding in Minnesota, July 1 to 11, 2022$3.8 million · 2 events
- Flash Flooding and Hail in South Dakota, July 1, 2022$1.3 million · 62 kt wind · 6 events
- Flooding in South Dakota, July 1 to 31, 2022$336,000 · 6 events
- Flash Flooding in New Mexico, July 1, 2022$375,000 · 3 events
- Hail and Damaging Winds in Pennsylvania, July 1, 2022$115,000 · 1 in hail · 25 events
- Flash Flood and Hail in Wisconsin, July 1 to 5, 2022$126,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051265, 1051266, 1051267, 1051268, 1051269, 1051270, 1051271, 1051272, 1051273, 1051274, 1051275, 1051276, 1051277, 1051278, 1051279, 1051280, 1051281, 1051282, 1051283, 1051284, 1051285, 1051286, 1051287, 1051288, 1051289, 1051290, 1051291, 1051292, 1051293, 1051294, 1051295, 1051296, 1051297, 1051298.